Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 48, NWS Tallahassee, FL

December 18, 2016

NWS Tallahassee, FL issued this small craft advisory at Dec 18, 2016, 2:41 PM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2016, 2:41 PM EST (19:41 UTC)
Expired
Dec 19, 2016, 1:00 PM EST
In force
22 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

043 
WHUS72 KTAE 181941
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EST SUN DEC 18 2016

...SMALL CRAFT ADVISORY UNTIL 1 PM EST MONDAY FOR HIGH WINDS AND
SEAS FOR THE COASTAL WATERS OF THE FLORIDA PANHANDLE...


GMZ750-770-190330-
/O.NEW.KTAE.SC.Y.0048.161218T1941Z-161219T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
241 PM EST SUN DEC 18 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST MONDAY. 

* WINDS...NORTH NEAR 20 KNOTS WITH GUSTS TO 25 KNOTS. 

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
2 follow-up statements
845 
WHUS72 KTAE 190825
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 AM EST MON DEC 19 2016

...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FROM DESTIN
TO APALACHICOLA OUT TO 60 NAUTICAL MILES...

GMZ750-770-191530-
/O.CON.KTAE.SC.Y.0048.000000T0000Z-161219T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
325 AM EST MON DEC 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...NORTH WINDS AROUND 20 KNOTS. 

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
659 
WHUS72 KTAE 191511
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL
1011 AM EST MON DEC 19 2016

...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FROM DESTIN
TO APALACHICOLA OUT TO 60 NAUTICAL MILES...

GMZ750-770-191800-
/O.CON.KTAE.SC.Y.0048.000000T0000Z-161219T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
1011 AM EST MON DEC 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...NORTH WINDS AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 12:59 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Dec 18, 12:59 PM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1259 PM EST Sun Dec 18 2016

.AVIATION [Through 18Z Monday]...

There's been some break in cloud cover today with DHN and ABY
becoming VFR. This break will be brief, however, with IFR
conditions developing again overnight and LIFR possible once again
by Monday morning. Showers ahead of the front are scattered, so
rainfall will be on and off before the front crosses through. More
showers lie behind the front as well, making this a fairly wet TAF
period, though the rainfall will mostly be light.

&&

.PREV DISCUSSION [1114 AM EST]...

.NEAR TERM [Through Today]...

A very well defined cold front can be seen across north GA, central
AL, and southeastern MS and LA in this morning's regional surface
analysis with a very tight temperature and dewpoint gradient behind
it. Dewpoints are in the low 70s across the local forecast area,
leaving a juicy environment in place ahead of the approaching cold
front. The upper level support for this system will surge northward
today as its associated +PV anomaly ejects across the Great Lakes
and into southeast Canada. On local radar imagery, the thin line of
showers that was once right along the surface front has already
begun to race out ahead of it, leaving a break between the line of
showers and the light rain to continue in the colder airmass behind
it. Gusts of 20 to 30 MPH will be possible with these showers as
they pass. There is moderate instability in place today,
particularly along the coast, so embedded thunderstorms will also be
possible this afternoon, particularly along the southern flank of
the line of storms.

The temperature forecast today is a tricky one between inconsistent
low level cloud cover and a frontal system reaching our western
zones this afternoon. Highs will likely be reached earlier in the
day for these western zones, and closer to the normal afternoon peak
in southwest GA and the FL Big Bend. Temperatures are generally
still expected to peak in the mid to upper 70s before cooling down,
with highs in the low 80s not entirely out of the question to
the east despite the lack of solar heating so far this morning.

.SHORT TERM [Tonight Through Tuesday]...

A broad upper level trough will remain present over central and
eastern parts of the CONUS throughout this period. At the
surface, the cold front under the southeastern flank of this trough
will likely stretch from the eastern FL Big Bend into the
northeastern Gulf tonight, and then slowly sag south of our area
Monday through Tuesday. Despite most of our area being located
behind the cold front throughout this period, deep layer moisture
(PWAT values around 1.5" or higher) will remain present across our
area. Therefore, periods of light to moderate rain are likely
tonight through Monday, especially across southeast Alabama and
southwest Georgia, where isentropic lift should be maximized along
with stronger upper level dynamics. Rain chances will taper off
to the south and east where forcing is less favorable.

Temperatures will be cool without much diurnal variation
throughout this period thanks to cold air advection behind the
front, along with persistent overcast skies. Monday morning lows
will be in the 40s and 50s behind the front, with some lower 60s
in the eastern FL Big Bend in the vicinity of the front. With the
front farther south on Tuesday morning, lows in the 40s will be
more widespread across most of our area, with lower 50s near the
Gulf Coast. Highs will remain in the 50s and 60s Monday (except
for a small portion of the eastern FL Big Bend in the low-mid
70s) and Tuesday.

.LONG TERM [Tuesday Night Through Sunday]...

The cold front mentioned in the short term discussion will become
nearly stationary across the eastern Gulf at the beginning of this
period, with our area remaining well north of this feature.
However, lingering moisture and modest isentropic lift will cause
continued rain chances, with PoPs in the 20-30% range across our
area Tuesday night through Wednesday. Rain chances will increase
once again on Thursday as a deeper upper level trough moves into
the southeastern US, accompanied by another cold front moving
across our area. Drier air will move back into our area on Friday
behind the front, although some showers may return during the
weekend as moist southerly flow returns to our area. Mild days and
cool nights will persist, with highs in the 60s and 70s each day
and lows mainly in the 40s and 50s.

.MARINE...

Southerly winds from 10 to 15 knots today will shift and become
northerly early in the week as a cold front moves across the
northeastern Gulf. Small craft operators will likely need to
exercise caution tonight through Monday night, especially across
western marine zones where winds of at least 15 to 20 knots will
prevail. Expect winds and seas to diminish Tuesday and Wednesday
before increasing again late in the week as another front moves
across our area.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days with
RH values remaining above critical levels.

.HYDROLOGY...

Periods of rain are expected today and Monday across our area,
with lower chances in the middle of the week. Widespread heavy
rain is not anticipated, although northern and western parts of
our area could see an inch of rain or more by midweek, which could
continue to ease drought conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   54  61  49  58  49 /  40  50  30  30  20
Panama City   51  56  50  59  52 /  50  60  20  20  20
Dothan        42  51  44  54  46 /  70  80  20  20  30
Albany        47  54  43  53  45 /  70  80  40  30  30
Valdosta      55  61  45  56  48 /  30  50  40  30  20
Cross City    63  74  53  66  51 /  20  30  20  20  20
Apalachicola  56  62  52  61  53 /  40  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until 10 PM EST /9 PM CST/ this evening
     for Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Moore
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...Moore
MARINE...Lahr
FIRE WEATHER...DVD
HYDROLOGY...Lahr

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 10:55 AM ESTRip Current StatementTAEGulf, Walton11 hr
Dec 18, 2:27 PM ESTSpecial Marine WarningTAE33 min

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.